Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS Memphis, TN

May 21, 2013Shelby County, Tennessee; DeSoto County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 21, 2013, 5:13 PM CDT for Shelby County, Tennessee; DeSoto County, Mississippi. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 5:13 PM CDT (22:13 UTC)
Expired
May 21, 2013, 11:15 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties DeSoto County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:21 PM CDTFLASH FLOODHorn Lake, MSLAW ENFORCEMENT CLOSED US HWY51 JUST SOUTH OF STATELINE ROAD.
May 21, 5:37 PM CDTFLASH FLOODHorn Lake, MSNUMEROUS HOMES REPORT FLOODING IN DESOTO VILLAGE. UP TO TWO FEET DEEP IN PLACES.
May 21, 6:04 PM CDTFLASH FLOODOlive Branch, MSHOMES AND BUSINESSES ON GOODMAN NEAR MALONE FLOODED WITH UP TO 3 FEET OF WATER.
May 21, 6:15 PM CDTFLASH FLOODDowntown Memphis, TNI-55 NORTH AFTER 3RD CLSED DUE TO FLOODING.
May 21, 6:30 PM CDTFLASH FLOODHorn Lake, MSMAJOR FLASH FLOODING ACROSS SOUTHAVEN AND HORN LAKE WITH MANY ROADS IMPASSABLE. RAIN GAUGE MEASURED 4.29INCHES AT CHASERS HOME LOCATION OVER A PERIOD OF FOUR HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS54 KMEG 212213
FFWMEG
MSC033-TNC157-220415-
/O.NEW.KMEG.FF.W.0032.130521T2213Z-130522T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1115 PM CDT

* AT 513 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN
  LAKE...OLIVE BRANCH...SOUTHAVEN...BARTLETT...GERMANTOWN...MIDTOWN
  MEMPHIS...MILLINGTON...CORDOVA AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3512 9010 3513 9007 3515 9007 3516 9009
      3538 9000 3537 8964 3510 8964 3500 8973
      3483 8998 3480 9019 3487 9020 3491 9023

$$


SCHOTT
2 follow-up statements
156 
WGUS74 KMEG 220014
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT TUE MAY 21 2013

MSC033-TNC157-220415-
/O.CON.KMEG.FF.W.0032.000000T0000Z-130522T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-SHELBY TN-
714 PM CDT TUE MAY 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SHELBY AND DESOTO COUNTIES...

AT 712 PM CDT...TRAINED WEATHER SPOTTERS REPORTED OVER 4 INCHES OR 
MORE OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS ACROSS PARTS OF 
THE WARNING AREA. 

EVEN THOUGH RAINFALL IS TAPERING OFF ACROSS THE AREA WATER IS STILL 
RUNNING OFF AND FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HORN LAKE...OLIVE BRANCH...SOUTHAVEN...BARTLETT...GERMANTOWN...
MIDTOWN MEMPHIS...MILLINGTON...CORDOVA AND T O FULLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3512 9010 3513 9007 3515 9007 3516 9009
      3538 9000 3537 8964 3510 8964 3500 8973
      3483 8998 3480 9019 3487 9020 3491 9023

$$
414 
WGUS74 KMEG 220200
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CDT TUE MAY 21 2013

MSC033-TNC157-220415-
/O.CON.KMEG.FF.W.0032.000000T0000Z-130522T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-SHELBY TN-
900 PM CDT TUE MAY 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SHELBY AND DESOTO COUNTIES...

AT 855 PM CDT...RAINFALL AMOUNTS OF 4 INCHES OR MORE HAVE OCCURED 
ACROSS PARTS OF THE WARNED AREA OVER THE PAST 5 HOURS. ANOTHER LINE 
OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SHELBY AND DESOTO 
COUNTIES AND WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER 
THE NEXT 2 HOURS. THIS NEW RAINFALL WILL COMBINE WITH RUNOFF FROM 
THE EARLIER RAINFALL TO PRODUCE ADDITIONAL FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HERNANDO...HORN LAKE...OLIVE 
BRANCH...SOUTHAVEN...BARTLETT...GERMANTOWN...MIDTOWN 
MEMPHIS...MILLINGTON...CORDOVA AND T O FULLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3512 9010 3513 9007 3515 9007 3516 9009
      3538 9000 3537 8964 3510 8964 3500 8973
      3483 8998 3480 9019 3487 9020 3491 9023

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:04 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 21, 3:04 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT TUE MAY 21 2013

.DISCUSSION...
VERY ACTIVE RADAR THIS AFTERNOON. OVERNIGHT/EARLY MORNING
CONVECTION MAY HAVE US FROM A MUCH MORE SIGNIFICANT SEVERE
WEATHER OUTBREAK TODAY...ALTHOUGH SEVERE POTENTIAL STILL
EXISTS...ESPECIALLY ACROSS NORTH MISSISSIPPI. FARTHER NORTH THE
AIRMASS HAS BEEN WORKED OVER...AND ABUNDANT CLOUD COVER HAS KEPT
TEMPERATURES QUITE A BIT COOLER. INSTABILITY IS HIGHEST IN NORTH
MISSISSIPPI WHERE TEMPERATURES HAVE BEEN ABLE TO CLIMB INTO THE
MIDDLE AND UPPER 80S. DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S
RESULTING IN CAPES IN EXCESS OF 2500 J/KG AND LI'S BELOW -6C. JUST
ACROSS THE STATE LINE IN MOST OF TN...THE MISSOURI BOOTHEEL AND
NORTHEAST ARKANSAS...CAPES ARE GENERALLY BELOW 1500 J/KG WITH LI'S
-4C OR GREATER. DEW POINTS ARE ALSO SLIGHTLY HIGHER. IN THE PAST
COUPLE OF HOURS STORMS HAVE DEVELOPED IN NORTH MISSISSIPPI AND
HAVE SHOWN SOME SIGNS OF ROTATION. 0-3KM HELICITY IS GENERALLY
50-90M^2/S^2 WHICH WOULD CERTAINLY SUPPORT ROTATING STORMS. UPPER
LEVEL SUPPORT IS NOT CURRENTLY AS FAVORABLE FOR SEVERE
THUNDERSTORMS...ALTHOUGH BETTER SUPPORT IS EXPECTED TO MOVE IN
TONIGHT.

ANOTHER ROUND OF STORMS CAN BE SEEN OVER NORTH TEXAS INTO
OKLAHOMA. THIS LINE WILL BRING ADDITIONAL SHOWERS AND
THUNDERSTORMS TO THE MIDSOUTH OVERNIGHT. NUMEROUS OUTFLOW
BOUNDARIES WILL ONLY HELP SUPPORT FOCUS UPDRAFTS AND MAINTAIN A
SEVERE THREAT.

A SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS AND OKLAHOMA
PANHANDLES WILL SHIFT TO THE EAST THIS EVENING AND APPROACH THE
MISSISSIPPI RIVER BY SUNRISE. A SURFACE LOW HAS DEVELOPED OVER
NORTH TEXAS AND SHOULD TRACK NORTHEAST ACROSS CENTRAL ARKANSAS
DURING THE NIGHT. WE WILL SEE A 40-45KT LLJ DEVELOP BY MIDNIGHT
AND MUCH OF THE MIDSOUTH WILL BE IN THE RIGHT ENTRANCE REGION OF A
70-80KT UPPER LEVEL JET. THIS ADDITIONAL DYNAMIC SUPPORT WILL MOVE
IN JUST AS WE LOSE DAYTIME THERMODYNAMIC SUPPORT. THUS FEEL LIKE
THE THREAT FOR SEVERE WEATHER WILL REMAIN ABOUT THE SAME DURING
THE NIGHT...MARGINAL BUT CERTAINLY NOT ZERO.

RESEARCHERS AT MISSISSIPPI STATE UNIVERSITY LAUNCHED A WEATHER
BALLOON MIDDAY ABOUT 30 MILES SOUTHWEST OF GREENWOOD MISSISSIPPI.
IT SHOWS A BIT OF A CAP AT 10KFT...BUT CAPE IN EXCESS OF 3500
J/KG. FARTHER NORTH AT LITTLE ROCK A MIDDAY SOUNDING WAS
INDICATIVE OF A WORKED OVER ENVIRONMENT...FEATURING ONLY 343
JOULES OF CAPE. ANY THREATS FROM STORMS IN WEST TENNESSEE AND EAST
ARKANSAS WOULD BE PRIMARILY HAIL.

A COLD FRONT WILL SWEEP ACROSS THE MIDSOUTH TOMORROW BRINGING AN
END TO THE PRECIPITATION. THE FRONT SHOULD MOVE INTO EAST ARKANSAS
BY 10 AM...CROSS THE MISSISSIPPI RIVER MIDDAY AND EXIT INTO
CENTRAL TENNESSEE/NORTH ALABAMA DURING THE MID AFTERNOON HOURS.
RAIN WILL LIKELY LIMIT TEMPERATURES AGAIN TOMORROW BUT AS RAIN
ENDS...WE COULD SEE TEMPERATURES SURGE INTO THE LOW 80S DURING THE
AFTERNOON HOURS. THE DIURNAL TEMPERATURE PROFILE WILL LIKELY BE
TRICKY TOMORROW DUE THE RAINFALL AND FRONT.

THURSDAY THROUGH THE WEEKEND LOOK MOSTLY DRY. TEMPERATURES THURSDAY
WILL BE NEAR NORMAL...WITH COOLISH FRIDAY...THEN TRENDING
GRADUALLY WARMER THROUGH THE WEEKEND. FRIDAY THROUGH THE WEEKEND
OUR WEATHER SHOULD BE PRIMARILY INFLUENCED BY A WEAK RIDGE ALOFT
AND SURFACE HIGH PRESSURE RESULTING IN DRY CONDITIONS.

&&

.AVIATION...
18Z TAF CYCLE

COMPLEX WEATHER PATTERN FOR THIS AFTERNOON AND EVENING. ONGOING
CONVECTION..MAINLY OVER NORTH MISSISSIPPI AT THIS TIME..WILL
CONTINUE TO DEVELOP AND BRIEFLY AFFECT TERMINALS THIS AFTERNOON.
WINDS OUT OF THE SOUTH AT AROUND 10KTS ARE EXPECTED AT ALL SITES
THIS AFTERNOON...WITH SOME BRIEF GUSTY WINDS GENERATED BY NEARBY
TS. OVERNIGHT..EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AND
MOVE FROM WEST TO EAST WITH STRONG WIND GUSTS TO 20KT POSSIBLE.
THUNDERSTORMS WILL MOVE EAST OF THE MIDSOUTH BETWEEN 10-12UTC
WITH ADDITIONAL SHOWERS EXPECTED THROUGH THE MORNING.

SAK

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  83  61  82 /  80  60  10  10
MKL  67  81  58  81 /  70  60  10  10
JBR  65  82  57  80 /  90  40  10  10
TUP  67  83  60  86 /  70  70  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 3:18 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT TUE MAY 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
318 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY AND TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT AS A
STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI
VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A
TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.

In the hours before

Special weather statement, May 21, 1:46 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT TUE MAY 21 2013

MSZ009-016-211915-
PRENTISS MS-LEE MS-
146 PM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BALDWYN AT 146 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR
BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3447 8846 3447 8871 3476 8861 3476 8835
      3474 8832
TIME...MOT...LOC 1846Z 217DEG 22KT 3454 8858
Local storm report, May 21, 3:42 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
05/21/2013                   POINSETT           AR   PUBLIC

0255 PM     HAIL             3 NE TRUMANN            35.71N 90.48W
05/21/2013  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

&&

ZEI
Local storm report, May 21, 3:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             12 SE BOONEVILLE        34.54N 88.42W
05/21/2013  E0.75 INCH       PRENTISS           MS   PUBLIC

            PENNY SIZE HAIL.

0255 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
05/21/2013                   POINSETT           AR   PUBLIC

0255 PM     HAIL             3 NE TRUMANN            35.71N 90.48W
05/21/2013  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

&&

ZEI
Local storm report, May 21, 3:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             12 SE BOONEVILLE        34.54N 88.42W
05/21/2013  E0.75 INCH       PRENTISS           MS   PUBLIC

            PENNY SIZE HAIL.

0314 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
05/21/2013                   POINSETT           AR   PUBLIC

0343 PM     HAIL             3 NE TRUMANN            35.71N 90.48W
05/21/2013  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

&&

ZEI
Local storm report, May 21, 5:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   PUBLIC

            INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
            FLOODED.

0459 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
05/21/2013                   DESOTO             MS   TRAINED SPOTTER

            WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.

&&

ZEI
Local storm report, May 21, 5:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
05/21/2013                   POINSETT           AR   PUBLIC

0343 PM     HAIL             3 NE TRUMANN            35.71N 90.48W
05/21/2013  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0355 PM     HAIL             MARKED TREE             35.53N 90.42W
05/21/2013  E0.50 INCH       POINSETT           AR   PUBLIC

            PUBLIC REPORTS DIME SIZE HAIL.

0435 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   PUBLIC

            INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
            FLOODED.

0459 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
05/21/2013                   DESOTO             MS   TRAINED SPOTTER

            WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.

&&

ZEI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:37 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton38 min
May 21, 2:10 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton50 min
May 21, 2:17 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion43 min
May 21, 2:43 AM CDTSpecial Weather StatementMEGFayette32 min
May 21, 2:52 AM CDTSpecial Weather StatementMEGDyer, Gibson, Obion, Weakley38 min
May 21, 2:55 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Madison50 min
May 21, 3:32 AM CDTSpecial Weather StatementMEGCarroll, Gibson, Henry, Weakley28 min
May 21, 3:47 AM CDTSpecial Weather StatementMEGMadison43 min
May 21, 4:00 AM CDTSpecial Weather StatementMEGHenry30 min
May 21, 7:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale47 min
May 21, 8:20 AM CDTSpecial Weather StatementMEGShelby, Tipton55 min
May 21, 8:25 AM CDTSpecial Weather StatementMEGLake35 min
May 21, 8:32 AM CDTSpecial Weather StatementMEGLauderdale43 min
May 21, 8:38 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion52 min
May 21, 9:06 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Lauderdale, Tipton39 min
May 21, 9:19 AM CDTSpecial Weather StatementMEGFayette26 min
May 21, 9:24 AM CDTSpecial Weather StatementMEGHenry, Weakley51 min
May 21, 9:43 AM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood, Madison47 min
May 21, 10:14 AM CDTSpecial Weather StatementMEGCarroll31 min
May 21, 10:48 AM CDTSpecial Weather StatementMEGChester, Decatur, Hardin, Henderson, McNairy27 min
May 21, 11:10 AM CDTRiver Flood AdvisoryMEGDyer, Lauderdale45 hr
May 21, 11:17 AM CDTSpecial Weather StatementMEGDecatur, Hardin43 min
May 21, 11:53 AM CDTFlash Flood WarningMEGDecatur, Hardin2 hr
May 21, 11:57 AM CDTSpecial Weather StatementMEGHardin48 min
May 21, 4:09 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton51 min
May 21, 5:04 PM CDTAreal Flood AdvisoryMEGShelby6 hr
May 21, 5:05 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby25 min
May 21, 5:29 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby31 min
May 21, 6:11 PM CDTAreal Flood AdvisoryMEGFayette4 hr
May 21, 1:53 AM CDTSpecial Weather StatementMEGTunica52 min
May 21, 2:19 AM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica41 min
May 21, 1:38 PM CDTSpecial Weather StatementMEGDeSoto37 min
May 21, 1:46 PM CDTSpecial Weather StatementMEGPrentiss29 min
May 21, 2:31 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah29 min
May 21, 2:37 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo38 min
May 21, 2:47 PM CDTSevere Thunderstorm WarningMEGDeSoto28 min
May 21, 3:08 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah37 min
May 21, 6:20 PM CDTAreal Flood AdvisoryMEGDeSoto, Tate4 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.